Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 163, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 16, 2017, 7:04 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2017, 7:04 PM CDT (00:04 UTC)
- Expired
- Oct 17, 2017, 12:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
113
WGCA52 TJSJ 170004
FFWSJU
PRC015-043-057-075-095-109-113-123-133-149-151-170500-
/O.NEW.TJSJ.FF.W.0163.171017T0004Z-171017T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
804 PM AST MON OCT 16 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Villalba Municipality in Puerto Rico...
Arroyo Municipality in Puerto Rico...
Guayama Municipality in Puerto Rico...
Yabucoa Municipality in Puerto Rico...
Coamo Municipality in Puerto Rico...
Ponce Municipality in Puerto Rico...
Salinas Municipality in Puerto Rico...
Maunabo Municipality in Puerto Rico...
Juana Diaz Municipality in Puerto Rico...
Santa Isabel Municipality in Puerto Rico...
Patillas Municipality in Puerto Rico...
* Until 100 AM AST
* At 803 PM AST, satellite estimates and rain gauges indicated
thunderstorms producing heavy rain across the warned area. More
than four inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Ponce, Guayama, Coamo, Santa Isabel, Arroyo, Villalba, Salinas,
Maunabo, Yabucoa, Patillas, Juana Diaz, Emajagua, Jobos, Palmas,
Coto Laurel, Playita, Olimpo, Coco, Los Llanos and Guayabal.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1797 6656 1798 6670 1813 6669 1817 6659
1816 6632 1808 6626 1804 6614 1810 6613
1811 6605 1808 6601 1813 6591 1807 6580
1798 6590 1791 6623 1798 6632 1792 6645
1794 6643 1795 6654 1788 6653
$$
CAM1 follow-up statement
549
WGCA72 TJSJ 170155
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
955 PM AST MON OCT 16 2017
PRC015-043-057-075-095-109-113-123-133-149-151-170204-
/O.CAN.TJSJ.FF.W.0163.000000T0000Z-171017T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Villalba PR-Arroyo PR-Guayama PR-Yabucoa PR-Coamo PR-Ponce PR-
Salinas PR-Maunabo PR-Juana Diaz PR-Santa Isabel PR-Patillas PR-
955 PM AST MON OCT 16 2017
...THE FLASH FLOOD WARNING FOR VILLALBA...ARROYO...GUAYAMA...
YABUCOA...COAMO...PONCE...SALINAS...MAUNABO...JUANA DIAZ...SANTA
ISABEL AND PATILLAS MUNICIPALITIES IS CANCELLED...
The heavy rain has ended, and flooding is no longer expected to pose
a threat. However, water accumulation along roadways and low lying
areas will continue during the next few hours.
LAT...LON 1797 6656 1798 6670 1813 6669 1817 6659
1816 6632 1808 6626 1804 6614 1810 6613
1811 6605 1808 6601 1813 6591 1807 6580
1798 6590 1791 6623 1798 6632 1792 6645
1794 6643 1795 6654 1788 6653
$$
ACOTTOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 5:26 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 16, 5:26 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
626 PM AST Mon Oct 16 2017
.SYNOPSIS...
The trailing edge associated to a broad low pressure system
located several hundred miles east of Bahamas and southeasterly
flow, resulted in another round of very active weather conditions
for the local islands today. Moist southerly flow will aid in
shower and thunderstorm activity on Tuesday and Wednesday though
not as widespread as today. Conditions will improve Thursday as an
upper level ridge builds across the region.
&&
.SHORT TERM...
A very active afternoon prevailed across mainland Puerto Rico.
Showers and thunderstorms were observed across the U.S. Virgin
Islands, Vieques and Culebra. Several flash flood warnings were
issued, mainly across the eastern half of Puerto Rico. Many rivers
across this area were near or above flood stage. Rainfall amount
between three to four inches with isolated amounts up to near
seven inches were observed due to this activity.
All this activity was associated with trailing moisture from
yesterday's tropical wave and a moist southeast wind flow across
the region. For tonight, pulses of showers and thunderstorms will
continue to affect mainly the south, southeast, east and northeast
sections of Puerto Rico as the moist southeast wind flow
continues across the region.
For Tuesday, another round of showers and thunderstorms are
expected to develop. However, the main focus of the activity will
occur across the western interior and northwest sections of Puerto
Rico. For Wednesday, another pulse of deep tropical moisture will
encompass the region. As a result, active weather conditions are
expected across the eastern half of Puerto Rico mainly during the
morning hours. This will aggravate the flood and mudslide
situation across the Puerto Rico. As a result, Flash flood watch
will continue in effect through Wednesday night. Stay tuned for
the latest information on this wet pattern across the local area.
.LONG TERM...Thursday through Monday...
A gradual drying trend is expected to occur across the region
beginning early Thursday and continuing through the weekend as an
upper level ridge builds across the region. The Ridge will weaken
next Monday as an upper level trough move in from the east. As a
result, a seasonal weather pattern is then expected across Puerto
Rico and the U.S. Virgin Islands from Thursday through at least
next Monday.
&&
.AVIATION...
Broken to overcast conditions will continue as well as Mtn
obscuration for the rest of the forecast period. SHRA/TSRA
activity expected to decrease by 17/00Z. Winds will also become
light and VRB. Aft 17/15Z SHRA/TSRA will dvlp along and north of
the Cordillera Central. Areas of MVFR/IFR CIGS/VSBYS are likely in
SHRA/TSRA. Tops may exceed 50 kft. Flow will continue SE 15-30 kt
SFC-FL100.
&&
.MARINE...
Marine conditions will improve slightly, but southeast flow will
keep the Atlantic and Caribbean waters rough and choppy. Small
craft advisory conditions will continue in parts of these waters
and the Anegada passage through late Tuesday night. Hazardous
conditions are expected to return on Thursday or Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 81 89 81 88 / 40 40 40 30
STT 83 84 82 84 / 40 30 50 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Wednesday evening for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Small Craft Advisory until 6 PM AST this evening for
St.Thomas...St. John...and Adjacent Islands.
AM...Flash Flood Watch through Wednesday evening for Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM.
Small Craft Advisory until 6 PM AST Tuesday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Mona Passage Southward to
17N.
Small Craft Advisory until 6 PM AST this evening for Coastal
Waters of Southern USVI Vieques and Eastern Puerto Rico out
10 NM.
Small Craft Advisory until 2 AM AST Wednesday for Anegada
Passage Southward to 17N-Atlantic Waters of Puerto Rico and
USVI from 10 NM to 19.5N.
&&
SHORT TERM...AC/CAM
LONG TERM....AC/CAMHazardous weather outlook, Oct 16, 5:11 AM CDT, 13 hours 53 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 555 AM AST lunes 16 de octubre de 2017 AMZ710>745-PRZ001>013-171000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 555 AM AST lunes 16 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe la posibilidad de tronadas con fuertes lluvias y vientos en rafagas breves esta tarde a traves de sectores de sureste y noroeste de PR. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de rios y crecidas rapidas en los rios mayores. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph a traves de la mayor parte de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas mar afuera del Atlantico y Caribe. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas a traves de las playas de PR al igual que Vieques y Culebra. .Dias Dos a Siete...martes a domingo Condiciones muy humedas continuaran hasta el miercoles con posibilidad de tronadas en las tardes. El riesgo de corrientes marinas aumentara el jueves y viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, deslizamientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-171000- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 555 AM AST lunes 16 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe leve posibilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores de las islas. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones aisladas. .Vientos...Vientos sostenidos en exceso de 20 MPH son posibles a traves de porciones del norte de las Islas Virgenes Americanas y el pasaje de Anegada. .Oleaje...Se espera oleaje picado hasta 8 pies a traves de las aguas locales y el Pasaje de Anegada. .Corrientes marinas...Existe un riesgo alto de corriente marinas para las playas en Santa Cruz. .Calor...Vientos del sureste resultaran en indices de calor de 102 grados Fahrenheit en el interior de Santa Cruz. .Dias Dos a Siete...martes a domingo Condiciones atmosfericas mas humedas de lo usual continuaran hasta el miercoles con tronadas posibles en las tardes. El riesgo de corrientes marinas persistiran hasta por lo menos el viernes. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, deslizamientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:17 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Oct 17, 4:47 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 17, 5:02 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 17, 5:27 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 17, 7:06 AM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Oct 17, 7:45 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 17, 3:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 17, 4:31 PM CDT | Small Craft Advisory | JSJ | 60 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.